Optimal feasible solutions to a road freight transportation problem / Tolulope Latunde … [et al.]

Latunde, Tolulope and Richard, Joseph Oluwaseun and Esan, Opeyemi Odunayo and Dare, Damilola Deborah (2020) Optimal feasible solutions to a road freight transportation problem / Tolulope Latunde … [et al.]. Malaysian Journal of Computing (MJoC), 5 (1). pp. 456-468. ISSN 2600-8238

Official URL: https://mjoc.uitm.edu.my


For twenty decades, there is a visible ever forward advancement in the technology of mobility, vehicles and transportation system in general. However, there is no "cure-all" remedy ideal enough to solve all life problems but mathematics has proven that if the problem can be determined, it is most likely solvable. New methods and applications will keep coming to making sure that life problems will be solved faster and easier. This study is to adopt a mathematical transportation problem in the Coca-Cola company aiming to help the logistics department manager of the Asejire and Ikeja plant to decide on how to distribute demand by the customers and at the same time, minimize the cost of transportation. Here, different algorithms are used and compared to generate an optimal solution, namely; North West Corner Method (NWC), Least Cost Method (LCM) and Vogel’s Approximation Method (VAM). The transportation model type in this work is the Linear Programming as the problems are represented in tables and results are compared with the result obtained on Maple 18 software. The study shows various ways in which the initial basic feasible solutions to the problem can be obtained where the best method that saves the highest percentage of transportation cost with 12.54% for this problem is the NWC. The NWC produces the optimal transportation cost which is 517,040 units.


Item Type: Article
Email / ID Num.
Latunde, Tolulope
Richard, Joseph Oluwaseun
Esan, Opeyemi Odunayo
Dare, Damilola Deborah
Subjects: H Social Sciences > HE Transportation and Communications > Freight and freightage
Divisions: Universiti Teknologi MARA, Shah Alam > Faculty of Computer and Mathematical Sciences
Journal or Publication Title: Malaysian Journal of Computing (MJoC)
UiTM Journal Collections: UiTM Journal > Malaysian Journal of Computing (MJoC)
ISSN: 2600-8238
Volume: 5
Number: 1
Page Range: pp. 456-468
Keywords: Linear Programming, Transportation Problem, Optimal solution
Date: June 2020
URI: https://ir.uitm.edu.my/id/eprint/48086
Edit Item
Edit Item


[thumbnail of 48086.pdf] Text

Download (590kB)

ID Number




Statistic details